Tapering off Xanax 0,5 mg XR

Discussion in 'Support' started by hartje5, Jun 12, 2016.

tinnitus forum
    1. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Last friday I had an appointment with my new psychiatrist. Currently I'm on 30 mg Remeron (Mirtazapine) and 1 x 0,5 mg Xanax in the morning. I started using Xanax 2 x 0,5 mg last February. Took myself of 1 pill in April, which was hard but I was already feeling horrible so I took the extra loud tinnitus for granted. Eventually the sound came down a bit.

      I really want to stop the second Xanax pill now. My psychiatrist suggested tapering off really really slowly he wants me to to come down 0,125 every four weeks. So I would be off it in three month time. Because I was on the XR version I had to switch to IR. So I'm taking 2 x 0,25 mg, one at 10 am one at 7 pm this first week and than will gradually come down.

      The strangest thing has happend. My tinnitus goes almost completely when I take the normal Xanax but my depression is going crazy. I hate the 'high' I get from the IR version. I've been having suicidal thoughts again but now without tinnitus. That is absolutely crazy because tinnitus is the cause of my depression in the first place! I do have other quite serious health issues (heart) and that is why my psychiatrist does not want me to taper off using Diazepam.

      Have others tapered off Xanax XR? And how dit you do?
       
    2. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      Nobody?
      What is the relationship between tinnitus and depression and anxiety?
      It seems like my body has three modes these days: loud tinnitus - very anxious or very depressed.
      I was absolutely fine mentally only 6 month ago.....
       
    3. volsung37

      volsung37 Member Benefactor

      Tinnitus Since:
      2014
      It seems to me hearing a constant noise in your head preventing sleep is going to make you depressed even if you weren't before. What's the question?
       
    4. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      You'll get used to the high after some days (or you won't feel much of it), after you build some tolerance to the IR drug. So stick with it.

      That is peculiar. Maybe you are now emotionally attached to your tinnitus and can't let go. :)
       
    5. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      This morning I'm doing a little better. I am definitely not emotionally attached to tinnitus :(. Just scared all the time. Scared it will come back as bad as it was when it started. Scared of my heart health. Scared of my depression and scared I'm going to end up like my father. I have an appointment with my cardiologist at the end of this month and have to start on new meds to prevent heart failure (my mitralis valve is leaking) probably an ace inhibitor to prevent heart failure. Scared that that will make me even more tired and make tinnitus worse. Will I ever get my life back :cry:.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.